Fibromyalgia - I don't know what medication I should switch to?
- 12 Jun 2012 by Anonymous
- 20 Jul 2012
- elavil, lyrica, fibromyalgia, savella
I'm currently on Lyrica 325 mg twice a day for fibromyalgia. I've been on it ever since 2009, I started a low dose and build up in my system. It is a good drug, but the side effects, "weigh gain!" I have never thought I'd weigh this much. I have always been skinny... I didn't weigh this much when I delivered my son... 15 years ago, may neurologist took me off Elavil because of weight gain, last week when I had a appt with him he mentioned Lyrica causes weight gain. I just can't stop taking Lyrica altogether... of course, my family doctor will have to wean me off of it.
I've tried Savella, it didn't help, my guess is to decrease the dose. I swear I'm desparte in losing weight I have always been skinny, and then boom. I weigh 164 lbs, it seems like I gained this weight over night. I don't know what to do. Are there other medication I can try? I have raked my mind. Any suggestion?
If you want to remain on this med and are doing good I know of something I myself and my daughter used. It's quick drop of your weight and doesn't cost a lot. Google search hcg diet. I took these drops with all the current medication and had thyroid which you should get checked and lost 39 pounds.. my daughter who loves to eat junk food lost 15 without changing her eating. They sell it at Walmart now. I'm a huge fan of this diet its helped a lot if people with diabetes and everything.
Hi Abby, don't you just hate it when your meds help make you fat? I had the same problem with Lyrica, and I have always fought with my weight and didn't need the help. I switched to gabapentin, and at least the gain stopped. Now I have to loose what I gained. I can't remember, have you ever taken cymbalta?
Oh Abby, I completely feel you're pain on this one hon. I had the exact same thing happen to me. I have Fibromyalgia too, but what hurts me the most is having all the back issues, and the severe osteoarthritis in my knees. That extra weight certainly doesn't help those conditions. I'm having a MRI done on both of my knees Thursday to see if theres anything they can or need to do surgically. Their that bad. It's so hard to lose weight when you can barely exercise, and you hurt all over. I'm going to check out that hcg diet she mentioned. I'm like you, I have always been skinny too. No big deal about a few pounds... but like you said... boom... where did all of this come from? I did try one weight loss thing called ALLI, but it's a little exspensive. Beleive me though, you are not alone.
Hang in there, and stay determined and things will take a turn for the good. That's what I tell myself anyway's. Anyway, I feel for you, and I'm here for you anytime. Take care and best wishes. Ruthie
Hi When I first read what you wrote it was like reading about me, I am on 150mg of Lyrica and now on Gabapentin also. I have noticed the weight gain, and as you said one day you woke up and notice how did the weight gain get this out of control. A couple of visits ago with my PCP she put down that I was obese, I was so shocked that this was written about me and I too didn't have a weight problem before. Until the Lyrica was increased from 100mg to 150mg, but it does seem we all have this problem. But it gets my back up when you get the talk from the Dr about loosing the weight when they know your not as active as you might have been a little while ago, but this talk just made me feel even worse being the weight I am now which is 175lb. But I guess it is what it is and I will loose it one day and just have to suck it up till then, I try not to let it get me down. Liz.
My experience with Lyrica is very similar, but I ended up with high blood pressure too, & my doctor stopped the lyrica immediately, & put me on a BP med called furosemide which is really a water pill. I had been carrying around 25 pounds of water for over 8 years! I thought I had gained weight from stopping smoking, & it was the lyrica all along. I thought I'd never live without it as it did help the fibro pain, but haven't had any since February, & really don't miss it much. I lost 8 lbs the first day, & the rest in less than a month!. Now if I have a potatoe chip binge, the next morning I am 5 lbs heavier from the salt. Be careful with that drug. It can have very potential adverse side effects... Mary
I really do hope that I don't offend anyone. And I don't quarrel with people trying not to be overweight. It's a WORTHWHILE TOPIC to discuss on this website.
Just offering my different perspective. I used to be overweight--165 lbs with fat everywhere. It was mostly fat, not muscle, and I attributed it to a diet change from taking Trazodone for my fibromyalgia.
Now I would give anything to be fat again in place of what I am now after a major stroke which has disabled me and I am only able to keep a low BMI due to no appetite except for sweets. So skinny me, but I can hardly do anything or my 24/7 migraines (caused by the stroke) get terrible. Plus I am in pain on the right side of my body from the stroke. Plus a ton of other medical problems caused by either the stroke or the side effects from the amount of pain I suffer from.
So I know how you all feel about having too much weight like I used to hate also, but I would gladly go back to being fat any day in place of my life now. The doctors say that given the migraines are from my stroke, I may have them for the rest of my life.
Thank God for what you do have. And yes, I do thank God for what I still have compared to many others. Like Liz who is a role model for me. I was told that I easily could have been paralyzed and not able to speak for the rest of my life from my stroke.
It's a tough lesson for me to appreciate what I have many days of my life now, but I try hard, try very hard to be grateful.
tI'm sorry to hear you had a stroke I know what it's like sounds like me, I had a stroke 24 years ago, it did impair the right side of my body no use with my right hand. I suffer from chronic migraines as well, I take Inderdat it helps a lot. I was on Elavil for a good while until recently my neurologist took me off of it due to weight gain. I've never had a problem with the weight gain side effects from medication.
Yes migraines are hellish it seem like nothing works, what are you on to treat the pain? I've tried numerous types of medication before I found Inderal and Elavil. I don't have migraines like I use to I'm like you 24/7. I have learned to meditate, sleep it off, lay in a dark room where it's quiet, take a hot bath/shower and let the water beat on the affected. There are numerous ways to ease the pain. When I get them they are full blown.
Wouldn't you know it I have a migraine... it never fails. It must be calling for rain. I fixed a pot of coffee caffeine it helps soothe the pain. Wish me luck,
try drinking lots of water with a slice of lemon, its a natural diuretic.
that may help.
Hi there InnerSpirit here. My pain med Dr prescribed cymbalta for my fibromyalgia and it kills a good 60% of my fibromyalgia pain. I'm glad I was put on this medication as I haven't had too many side effects except loss of appitite. I have to remind myself to eat. Of couse all of us will have a different experience but in my case it has helped me maintain my weight. I hope you will find a suitable med soon that will relieve your pain and help you with your weight. InnerSpirit
I also take Lyrica 150mg 2x daily but have other chronic pain but Lyrica seems to work for my Fibromyalgia even though I've gained 30 freaking pounds since March 2012. I heard you can take Neurontin for fibro..but also I've heard if you drink natural lemon water its a great diuretic. Im gonna try it and see but im so scared to get off Lyrica because of how well it works but also tempted to get off because I have never weighed this much in my life!!! Im 5'8 and use to weigh 160 now im 193 its like the weight came on overnight. I should exercise more but I have other issues going on that prevent me from doing so. Ask your doctor about a diuretic and make sure you check your bp often! Im not sure if Lyrica causeshigh bp but lately mine has been in the 160's/100's. :( Good luck and I understand your frustration.
I thought I'd let everybody know about yesterday, I fell in the bathroon, at our house I was putting toliet paper under the sink, Chuck my husband was in the shower at the time, well I was hurrying to get everything out of the way, I ended to fall OMG it hurt like you know what. I it seems that I twisted my foot... I forget how it happen all I know I hurt my foot real bad. Chuck knew right off I had broke my foot... he was right. I fractured (aka broke) my foot in two different. So, I'm in a cast I'll have it on 4-6 weeks.
I had a appt with an Orthopediac (wrong spelling) today he said my right foot is swollen he put a wrap around on top of my foot and around my ankle he put a shoelike to stable my foot but I still can't put weight on my foot he said wait a couple days until you walk, I'm going to wait until next week to do it.
I'll keep you all posted.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Dec 2009 • 20 answers
Posted 16 Jan 2010 • 1 answer
Posted 27 Mar 2010 • 1 answer
Posted 28 Aug 2010 • 2 answers
Posted 5 Oct 2013 • 4 answers